MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BIT AXSOS T15, AO FITTING 4.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BIT AXSOS T15, AO FITTING 4.0MM LOCKING SET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 702753
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Screws were inserted using a handpiece.The screwdriver bit broke off because the handpiece continued to rotate without stopping before the final tightening of the screw.No debris have been left in the patient¿s body.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.The device inspection revealed the following: the identification of the device is confirmed based on the lot number and the catalog number marked.The visual inspection has shown that the tip of the received screwdriver is broken off due to clear torsional overload.Indeed, the torsion lines of the breakage were clearly visible.A microscope picture showed the torsion lines of the breakage even more clearly.Over torque can therefore be defined as the root cause for this case.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.As per the dimensional inspection and hardness testing, the returned device was found to be within specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was finally attributed to a user related issue.The failure was caused by applying too much torsional and lateral force which did lead to a mechanical overload during implantation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
SCREWDRIVER BIT AXSOS T15, AO FITTING 4.0MM LOCKING SET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14147679
Report Number0008031020-2022-00180
Device Sequence Number14189090
Product Code LXH
UDI-Device Identifier07613327005028
UDI-Public07613327005028
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number702753
Device Catalogue Number702753
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date04/19/2022
Supplement Report FDA Received Date06/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown